Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 233, NWS Tallahassee, FL

July 18, 2016Bay County, Walton County, Washington County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 18, 2016, 2:59 PM CDT for Bay County, Walton County, Washington County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2016, 2:59 PM CDT (19:59 UTC)
Expired
Jul 18, 2016, 3:30 PM CDT
In force
31 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bay County, FL, Walton County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 20 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 923 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
923 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

564 
WUUS52 KTAE 181959
SVRTAE
FLC005-131-133-182030-
/O.NEW.KTAE.SV.W.0233.160718T1959Z-160718T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
259 PM CDT MON JUL 18 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BAY COUNTY IN FLORIDA...
  SOUTHWESTERN WASHINGTON COUNTY IN FLORIDA...
  SOUTHERN WALTON COUNTY IN FLORIDA...

* UNTIL 330 PM CDT

* AT 258 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTH OF
  PANAMA CITY BEACH...MOVING NORTHWEST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EBRO...BUNKER...SEMINOLE HILLS...PINE LOG...LAIRD...WEST BAY...
  BRUCE...RED BAY...PORT WASHINGTON AND RED HEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3037 8613 3039 8611 3039 8610 3040 8611
      3041 8611 3061 8597 3043 8572 3028 8583
TIME...MOT...LOC 1958Z 115DEG 15KT 3040 8587 

HAIL...<.75IN
WIND...60MPH
 
$$

ADL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:40 PM CDT, 19 minutes earlier.

Area forecast discussion, Jul 18, 2:40 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
340 PM EDT MON JUL 18 2016

.NEAR TERM [Through Tonight]...

A line of scattered showers and thunderstorms has developed across
parts of SW Georgia through the western Big Bend region early this
afternoon under a very moist airmass, with PWAT values around 2"
across our area. At upper levels, a 40-50 kt 300 mb jet streak is
centered over these areas, which is likely contributing to earlier
than normal development of thunderstorms inland from Tallahassee
through SW Georgia. As the sea breeze moves inland later this
afternoon, showers and thunderstorms should continue to increase in
coverage across the remainder of our area, especially across the FL
Panhandle where deep-layer moisture is maximized.

Locations that do not experience showers/thunderstorms this
afternoon will see heat indices in the 100-105 range through the
early evening. Lows tonight will remain near average, with low-mid
70s inland and upper 70s along the coast.

.SHORT TERM [Tuesday Through Wednesday Night]...

The area will remain on the southeast periphery of mid/upper level
ridge with height center meandering around the central CONUS through
the short term period. At the surface, the western extent of the
Bermuda High remains entrenched across the southeast CONUS. PWATs
remain progged at 1.75 to 2.05 inches through this period, and
with winds fairly light at the surface and no strong subsidence
aloft, late morning and afternoon convection trends will continue
each day. On Tuesday, the models seem to be picking up on mid
level energy moving around the ridge into our area which should
enhance convection so have went above most guidance for PoPs (went
40% almost everywhere) but not as high as the NAM MOS (advertising
60% most places). Wednesday, slightly drier mid level air and lack
of any mid level disturbance will bring PoPs down to 30% most
places. Outside of convection, highs will reach the mid 90s with
closer to 90 at the coast. Overnight lows will bottom out in the
mid 70s.

.LONG TERM [Thursday Through Monday]...

Mid/Upper height center will slowly retrograde through the long term
period westward towards New Mexico and also elongate across the
southern half of the nation. This may offer a little relief in
afternoon temperatures (1-2 degrees in high temperatures beginning
this weekend) and also offer some drier air in the low/mid levels.
If this drier air is able to mix down, lower afternoon RH values and
slightly lower heat indicies can be expected each afternoon
beginning this weekend. Otherwise, the beat goes on. Afternoon
seabreeze activity each afternoon with near climo precipitation
chances each day (30-40%). Both GFS and ECMWF are advertising a mid
level low in the vicinity Sunday/Monday so will watch for impacts on
PoP chances late in this period.

&&

.AVIATION [Through 18Z Tuesday]...

Scattered showers and thunderstorms have recently developed along a
line near ABY and TLH. Based on current radar trends, both of these
terminals could see brief MVFR/IFR visibility restrictions through
the next couple hours. Scattered showers/storms should expand in
coverage throughout the afternoon, but due to uncertainty in
location will keep prevailing VFR at ECP, DHN, and VLD for now.
Showers and storms will dissipate this evening; expect VFR
conditions to prevail tonight into Tuesday morning at all
terminals.

&&

.MARINE...

High pressure will remain in control across the coastal waters
through this weekend. Winds and seas will be light with speeds
generally 10 knots or less and seas 2 feet or less. Scattered
showers and thunderstorms are expected with the best chances in
the overnight to mid morning hours.

&&

.FIRE WEATHER...

Hazardous fire weather conditions are not expected over the next
several days.

&&

.HYDROLOGY...

Showers and thunderstorms are expected each day, favoring the late
morning through the afternoon hours. Widespread heavy rainfall and
flooding is not expected at this time. However, some ponding of
water or nuisance flooding is possible in low lying areas
underneath heavier rainfall.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  95  75  96  76 /  20  40  20  40  20
Panama City   77  91  79  91  80 /  20  40  10  30  10
Dothan        74  94  74  95  76 /  20  40  30  30  10
Albany        74  95  74  96  75 /  30  40  30  30  10
Valdosta      73  94  73  95  74 /  30  40  20  30  20
Cross City    73  95  74  95  75 /  30  30  10  30  10
Apalachicola  76  91  77  91  78 /  20  30  10  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Lahr
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Lahr
MARINE...Scholl
FIRE WEATHER...Wool
HYDROLOGY...Scholl

In the hours before

Special weather statement, Jul 18, 12:03 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
103 PM EDT MON JUL 18 2016

FLZ016-017-181730-
LEON FL-GADSDEN FL-
103 PM EDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GADSDEN AND CENTRAL
LEON COUNTIES UNTIL 130 PM EDT...

AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TALLAHASSEE...MOVING SOUTHWEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TALLAHASSEE...MIDWAY...FLORIDA A AND M...DOAK CAMPBELL STADIUM...
FLORIDA STATE UNIVERSITY...TALLAHASSEE COMM COLLEGE...
FOREST MEADOWS PARK...STATE CAPITAL COMPLEX...MACON COMMUNITY PARK...
LAKE JACKSON...TALLAHASSEE MALL...LEON COUNTY CIVIC CENTER...
MISSION SAN LUIS...WINTHROP PARK...MACLAY STATE GARDENS...
LAKE ELLA...ORCHARD POND...KILLEARN LAKES...
KLEMAN PLAZA AND TALLAHASSEE COML AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3064 8432 3060 8418 3041 8429 3052 8449
TIME...MOT...LOC 1702Z 049DEG 7KT 3054 8432

ADL
Special weather statement, Jul 18, 12:05 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
105 PM EDT MON JUL 18 2016

FLZ017-026-027-181730-
LEON FL-INLAND WAKULLA FL-LIBERTY FL-
105 PM EDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LIBERTY...NORTHWESTERN
WAKULLA AND SOUTHWESTERN LEON COUNTIES UNTIL 130 PM EDT...

AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES SOUTH OF GREENSBORO...OR 21 MILES
SOUTHWEST OF MIDWAY...MOVING SOUTHWEST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VILAS...EAST CAMP...CLIO...JEWEL FIRE TOWER...
TELOGIA AND JENSEN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3026 8497 3045 8471 3042 8471 3042 8468
      3039 8468 3039 8465 3031 8457 3009 8477
TIME...MOT...LOC 1705Z 049DEG 6KT 3028 8473

ADL
Local storm report, Jul 18, 12:17 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
117 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     2 WNW FOREST MEADOWS PA 30.54N 84.30W
07/18/2016                   LEON               FL   BROADCAST MEDIA

            3 TREES DOWN ON MILLER LANDING ROAD

&&

MCDERMOTT
Special weather statement, Jul 18, 1:43 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
243 PM EDT MON JUL 18 2016

FLZ014-112-114-181930-
INLAND GULF FL-COASTAL GULF FL-COASTAL BAY FL-
243 PM EDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BAY AND CENTRAL GULF
COUNTIES UNTIL 330 PM EDT/230 PM CDT/...

AT 243 PM EDT/143 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM NEAR MEXICO BEACH...OR 10 MILES NORTH
OF PORT ST. JOE. THIS STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PORT ST. JOE...MEXICO BEACH...TYNDALL AIR FORCE BASE...
HIGHLAND VIEW...CAPE SAN BLAS...SIMMONS BAYOU...WARD RIDGE...
ST JOSEPH STATE PARK...SAINT JOE BEACH...WETAPPO...BEACON HILL...
MILLTOWN...INDIAN PASS...JONES HOMESTEAD...ALLANTON...
DAVIS BEACH AND OVERSTREET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2998 8554 3008 8542 3007 8533 2981 8513
      2960 8534
TIME...MOT...LOC 1843Z 060DEG 4KT 2996 8535

ADL
Special weather statement, Jul 18, 1:54 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
254 PM EDT MON JUL 18 2016

FLZ017-027-127-181945-
LEON FL-COASTAL WAKULLA FL-INLAND WAKULLA FL-
254 PM EDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA AND SOUTH
CENTRAL LEON COUNTIES UNTIL 345 PM EDT...

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CRAWFORDVILLE. THIS STORM WAS NEARLY
STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ST. MARKS...CRAWFORDVILLE...WOODVILLE...WAKULLA...HYDE PARK...NATURAL
BRIDGE...BETHEL...LEON SINKS...HELEN...EIGHT MILE POND...PORT LEON...
HILLIARDVILLE...NEWPORT...VEREEN...SHADEVILLE...WAKULLA SPRINGS AND
ARRAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3035 8437 3028 8412 3011 8420 3020 8451
TIME...MOT...LOC 1854Z 030DEG 1KT 3025 8431

ADL
Special weather statement, Jul 18, 2:14 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
314 PM EDT MON JUL 18 2016

FLZ012-108-112-182000-
SOUTH WALTON FL-COASTAL BAY FL-INLAND BAY FL-
314 PM EDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAY COUNTY UNTIL 400 PM
EDT/300 PM CDT/...

AT 314 PM EDT/214 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER PANAMA CITY...MOVING WEST AT 5
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...LYNN HAVEN...PANAMA CITY BEACH...CALLAWAY...
SPRINGFIELD...HILAND PARK...TYNDALL AIR FORCE BASE...PARKER...
BAYOU GEORGE...SEMINOLE HILLS...LAIRD...WEST BAY...NIXON...
MILLVILLE...CAMP FLOWERS...BAHAMA BEACH...RECOTA BEACH...VICKSBURG...
SOUTHPORT AND COLLEGE STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3026 8611 3038 8593 3038 8543 3012 8548
      3008 8582 3022 8605 3023 8609
TIME...MOT...LOC 1914Z 083DEG 6KT 3018 8571

ADL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 12:03 PM CDTSpecial Weather StatementTAELeon27 min
Jul 18, 12:05 PM CDTSpecial Weather StatementTAELiberty25 min
Jul 18, 1:40 PM CDTSpecial Marine WarningTAE50 min
Jul 18, 1:43 PM CDTSpecial Weather StatementTAEGulf47 min
Jul 18, 1:54 PM CDTSpecial Weather StatementTAEWakulla51 min
Jul 18, 2:14 PM CDTSpecial Weather StatementTAEBay46 min
Jul 18, 2:16 PM CDTSpecial Marine WarningTAE29 min
Jul 18, 3:18 PM CDTSpecial Marine WarningTAE57 min
Jul 18, 3:58 PM CDTSpecial Marine WarningTAE32 min
Jul 18, 4:12 PM CDTSpecial Weather StatementTAEDixie33 min
Jul 18, 4:24 PM CDTSpecial Marine WarningTAE36 min
Jul 18, 4:39 PM CDTSpecial Marine WarningTAE36 min
Jul 18, 5:24 PM CDTSpecial Weather StatementTAETaylor51 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.